Texas, 2019Drought in Texas, August 1 to 31, 2019
August 1 to 31, 2019 · NWS CRP · 15 events in 15 counties and zones
Above normal tempertaures and very dry conditions persisted across south Texas during the month of August. Severe to extreme drought conditions developed over portions of the Coastal Bend and Brush Country.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Above normal tempertaures and very dry conditions persisted across south Texas during the month of August. Severe to extreme drought conditions developed over portions of the Coastal Bend and Brush Country.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 31, 11:22 PM CST, 38 minutes earlier.
Area forecast discussion, Jul 31, 11:22 PM CST, 38 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1222 AM CDT Thu Aug 1 2019
.DISCUSSION...
Updated for 06Z aviation discussion
&&
.AVIATION...
VFR conditions continue through the period with light to moderate
onshore winds. Brief MVFR ceilings and visibility will be possible
at ALI, CRP, and VCT between 08Z and 13Z.
&&
.PREV DISCUSSION... /Issued 621 PM CDT Wed Jul 31 2019/
DISCUSSION...
AVIATION...
VFR conditions will continue through the period with light to
moderate onshore winds. A brief period of MVFR ceilings and fog
will be possible at ALI, CRP and VCT between 08 and 12Z.
PREV DISCUSSION... /Issued 400 PM CDT Wed Jul 31 2019/
SHORT TERM (Tonight through Thursday Night)...
A few showers and thunderstorms have finally developed in the
northern coastal bend. Expect this trend to continue, but mainly
affecting the northern Coastal Bend and northern Coastal Plains
through around 7pm. Convection should dissipate in the early
evening with dry conditions then expected overnight. Not much
change in the upper level pattern for the short term period with
high pressure ridge holding strong to the west. Expect a pretty
seasonal diurnal pattern with isolated showers...offshore
overnight, working their way onshore during the morning Low
temperatures will continue warm and humid in the 70s with a high
tomorrow pretty similar to today. Light to moderate onshore flow
will persist.
LONG TERM (Friday through Tuesday)...
Models are in slightly better agreement heading into the weekend
with the 12Z model suite compared to previous runs. Persistent 500mb
high pressure will be centered around the Four Corners region and an
amplifying trough will deepen across the Southeast United States.
Hot temperatures and isolated rain chances are expected, with 1000-
500mb thicknesses and 850mb temperatures holding steady or slightly
increasing through the weekend. This will maintain above-normal
temperatures each afternoon, with highs in the mid 90s east and 100
to 105 west. Model guidance indicates a piece of energy breaking off
of the main trough across the Northern Gulf and moving westward
across South Texas. Models start to diverge by this point, with the
ECMWF showing a well-defined closed mid-level low and the GFS being
much weaker and slower. With model time-heights showing RH values of
70 to 80% from the surface through 700mb, at least isolated
convection is expected to develop across South Texas. When models
come into better agreement, this can be adjusted accordingly.
Thereafter, high pressure building across Texas should bring drier,
subsident air by the end of the period.
MARINE...
The pressure gradient will be fairly weak through the weekend and
into next week. Surface winds are expected to be light to
occasionally moderate, along with low seas of 2 to 4 feet. Deep-
layer moisture this weekend will allow isolated to scattered
thunderstorms to develop. Any storms can result in locally higher
winds and seas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 75 96 75 95 77 / 10 10 10 10 10
Victoria 73 96 74 97 76 / 0 10 10 20 10
Laredo 77 103 77 104 78 / 10 10 0 10 0
Alice 74 99 73 100 74 / 0 10 0 10 10
Rockport 79 91 79 91 80 / 10 10 10 10 10
Cotulla 75 102 75 103 76 / 0 0 0 10 10
Kingsville 75 96 74 98 75 / 10 10 10 10 10
Navy Corpus 80 92 80 93 80 / 10 20 10 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
LS/77...AVIATION
Hazardous weather outlook, Jul 31, 4:12 AM CST, 19 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
512 AM CDT Wed Jul 31 2019
TXZ229>234-239>247-342>347-442-443-447-011015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
512 AM CDT Wed Jul 31 2019
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Isolated to scattered showers and thunderstorms are possible
across the Coastal Plains today through this evening. A few heavy
downpours and cloud to ground lightning will be possible.
Maximum Heat index values of 105 to 109 degrees will be possible
over portions of South Texas.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Isolated to scattered showers and thunderstorms will be possible
each day, mainly east of Highway 281. A few heavy downpours and
cloud to ground lightning will be possible.
Maximum Heat index values of 105 to 109 degrees will be possible
daily over portions of South Texas.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-011015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
512 AM CDT Wed Jul 31 2019
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Showers and thunderstorms will be possible today through this
evening. Cloud to surface lightning will be possible with any
thunderstorm. Winds could be gusty in and around thunderstorms.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Isolated to scattered showers and thunderstorms are possible over
the Coastal Waters through the weekend and into early next week.
Cloud to surface lightning will be possible with any thunderstorm.
Winds could be gusty in and around thunderstorms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Drought, Webb
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Webb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Severe to extreme drought conditions developed over the southern half of the county during the month.
Drought, Duval
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Duval forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.681, -98.509 (the zone’s center; the record gives no point)
Severe to extreme drought conditions developed over the county during the month.
Drought, Jim Wells
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Jim Wells forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.731, -98.090 (the zone’s center; the record gives no point)
Severe to extreme drought conditions developed over the northern half of the county during the month.
Drought, Inland Nueces County
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Inland Nueces County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Severe to extreme drought conditions developed over the county during the month.
Drought, Coastal Nueces County
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Coastal Nueces County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Severe to extreme drought conditions developed over the county during the month.
Drought, Nueces County Islands
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Nueces County Islands forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.735, -97.516 (the zone’s center; the record gives no point)
Severe drought conditions developed over the island portion of the county during the month.
Drought, Inland San Patrico County
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Inland San Patrico County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Severe to extreme drought conditions developed over the county during the month.
Drought, Coastal San Patrico County
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Coastal San Patrico County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.009, -97.518 (the zone’s center; the record gives no point)
Severe to extreme drought conditions developed over the county during the month.
Drought, Coastal Aransas County
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Coastal Aransas County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Severe drought conditions developed over the southern portion of the county during the month.
Drought, Bee
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Bee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
Severe drought conditions developed over the southern portion of the county during the month.
Drought, Coastal Refugio County
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Coastal Refugio County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
Severe drought conditions developed over the southern portion of the county during the month.
Drought, Inland Refugio County
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Inland Refugio County forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.322, -97.159 (the zone’s center; the record gives no point)
Severe drought conditions developed over the southern portion of the county during the month.
Drought, McMullen
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- McMullen forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.353, -98.568 (the zone’s center; the record gives no point)
Severe drought conditions developed over the extreme southern portion of the county during the month.
Drought, Live Oak
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- Live Oak forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.351, -98.125 (the zone’s center; the record gives no point)
Severe drought conditions developed over the extreme southern portion of the county during the month.
Drought, La Salle
- When
- August 1, 12:00 AM CST to August 31, 11:59 PM CST
- Where
- La Salle forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Severe drought conditions developed over the northern and central portions of the county during the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Kentucky, August 1, 20191 death · 1 event
- Flash Flooding in Kansas, August 1 to 2, 2019$755,000 · 15 events
- Flooding in New York, August 1 to 24, 2019$710,000 · 7 events
- Flash Flood and Hail in Virginia, August 1 to 2, 2019$260,000 · 2 in hail · 18 events
- Flash Flood in South Dakota, August 1 to 2, 20192 injured · $250,000 · 1 event
- Hail and Damaging Winds in Georgia, August 1, 2019$134,000 · 1 in hail · 13 events
- Flooding in South Dakota, August 1 to 31, 2019$160,000 · 5 events
- Flash Flooding and Hail in Colorado, August 1, 2019$95,000 · 1.75 in hail · 9 events
- Flooding in South Dakota, August 1 to 31, 2019$80,000 · 10 events
- Flash Flood and Damaging Winds in North Carolina, August 1, 2019$52,000 · 50 kt wind · 9 events
- Hail and Damaging Winds in Delaware, August 1, 20192 injured · 1 in hail · 11 events
- Flash Flood and Flooding in Ohio, August 1, 2019$18,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 852274, 852275, 852276, 852278, 852279, 852280, 852281, 852282, 852284, 852285, 852286, 852287, 852289, 852290, 852292.